Ask a doctor

What Can I Do About Too Much Juvederm Ultra XC Under the Eyes?

I had too much Juvederm ULtra xc under the eyes, and large bags developed waited8 months got Wytase injecttion, and upper eye lid surgery, am healing by how long will it take to desolve the Jevederm I have swelling and will need correction either by lower surgery or another filler to look human I think. It has been a month, I just want to look better then I did like last December. I went to a good person this time, the Juvederm was done by a nurse, and she messed it up bad.

Doctor Answers (7)

Juvederm Ultra XC under eyes

+1

This is an advanced technique area whether by a doctor or a nurse with advanced training! 

Less is better in the thin skin area under the eyes. Juvederm is a humectant so it pulls moisture into it's self and expands. It can be tricky even for the most experienced injectors.

What can you do now?

Ride it out until it goes away on it's own or break it down with Vitrase ( the enzyme that breaks down HA fillers) It usually works within 24-48 hrs.   

The swelling you have now is probably a result of the trauma of surgery. 

Time is a healer and in another couple of months you will see better what needs to be done!


Seattle Facial Plastic Surgeon
5.0 out of 5 stars 137 reviews

Juvederm under Eyes

+1

You are getting closer to a year after your Juvederm injection.  I would try to ride out the recovery.  Don't make any rash decisions at this time.  Let all of your surgery heal and let the Juvederm dissolve.  Then step back and get a thorough evaluation by someone you trust.  Good luck! vargasfaceandskin

Hannah Vargas, MD
Kansas City Facial Plastic Surgeon
5.0 out of 5 stars 22 reviews

What Can I Do About Too Much Juvederm Ultra XC Under the Eyes?

+1

What Can I Do About Too Much Juvederm Ultra XC Under the Eyes?  IMHO, it's best just to let all the Juvederm go away on its own but you can ahve some hyaluronidase injected into the area to dissolve some of it.  Fillers tot eh extremely thin lower eyelid skin do leave lumps and bumps and that's why I don't recommend that as an option to softening lower lid fat bags.  It's better to remove the fat with a lower eyelid surgery IMHO.

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

You might also like...

Over filled

+1

Sorry about the problems that you are Having. I always perform my own injections because I feel that my patients want me to do it, and I certainly have more expertise than a nurse or other non-aesthetic core physicians.  In your specific case, I would hold off doing anyting right now after surgery  and vitrase treatment.  Give it time to heal.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

Hyaluronic acid

+1

One months after Juvederm there will be no change. You can have the Juvederm disolved now with Hyaluronidase injection and the lids will go back to where they were before the injection.

Samir Shureih, MD
Baltimore Plastic Surgeon

What to do about too much Juvederm filler under the eyes

+1

Juvederm is a hyaluronic acid dermal filler which can be dissolved by injecting hyaluronidase into the area.  The action of the hyaluronidase is very quick, most of the time within hours of injecting the enzyme.

By this time you should have no Juvederm left in the area under your eyes.  If there is residual swelling it may be due to the surgery or other conditions such as possible thyroid problems.  Please have that checked before any more cosmetic procedures as eyelids can be involved in a number of skin and systemic disorders. 

If you are healthy and there are no medical issues that need to be taken care of, restoring the lower eyelid should take place when everything has had a chance to settle down and heal.  At that point, make sure that the injecting physician is a board-certified dermatologist or plastic surgeon with training and experience in injecting hyaluronic acid fillers under the eye.

I don't recommend the use of any other filler or biostimulator besides the hyaluronic acid ones for injection under the eye.

Emily Altman, MD
Short Hills Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Juvederm Under Eyes

+1

First, to anyone out there, always choose a qualified injector. I recommend board-certified physicians only, as they have much more extensive training in injectables than others. Second, I do not use Juvederm under the eyes for the reasons you are describing - it can have a bluish tint and cause ridging (which looks like bags on some people). Finally, if you've already had Vitrase and an eyelid surgery, you need some time to let everything heal. Vitrase works very quickly (within 48 hours normally) but you probably still have bruising and swelling from the trauma of the surgery. Unfortunately you need to give everything some time to heal before you consult for further procedures. But time is going to help you more than anything else.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.